Need Cymbalta Help!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

WriterMom77
New Member


Date Joined Apr 2008
Total Posts : 1
   Posted 4/12/2008 4:47 PM (GMT -7)   
Hi Everyone,
 
I am on day 4 of Cymbalta. My new doc put me on it because I was suffering with all kinds of jaw pain, muscle pain, severe depression, panic and anxiety. I also take .5 mg Xanax 2 times per day for severe anxiety which helps. I used to be on Celexa and weaned off because of the sweats and jaw clenching and had horrible withdrawal which I think contributed to all my pain.
 
I really didn't want to go on another antidepressant. But the doctor talked me into it. The first day was a sick nightmare. Now on day 4 I feel just...weird. No more crying or severe panic, pain is a bit better, but I can't sleep, I am hyper and I am worried about side effects and eventual withdrawal effects. I don't feel depressed or anxious, I just feel hyper yet calm. It may be a placebo effect, I mean it's only been 4 days and I'm on 30 mg.
 
I just don't want to take this stuff. I read about Cymbalta may cause liver damage. I am health and medicine phobic and this medicine really scares me. I don't want liver damage. I used to drink a lot but recently quit. still, maybe my liver is weak from all the past damage, I don't want to make it worse with this med.
 
Can I stop cold turkey after four days or do I have to taper? I just want to go a natural route. Diet, exercise, something other than these antidepressants. I am just really scared of them but my doc is so convinced I should take them.

I know the doctor is not going to be happy, but it's my body and my choice, right?
 
Anyway, can I stop cold turkey or should I taper, it's only been four days.
 
What does everyone think? I am so confused. I go back and forth between thinking I should and thinking I shouldn't do this.
 
Angela

Post Edited By Moderator (getting by) : 4/12/2008 7:14:55 PM (GMT-6)


yana
Regular Member


Date Joined Feb 2008
Total Posts : 220
   Posted 4/12/2008 5:14 PM (GMT -7)   
Hi Angela,
I know you are phobic of meds but they will make you feel better slowly and along with diet and exercise.Herbs don' t have power like antidepressants.I won't agree with you stopping any meds without docs consultation but you can switch to a better med for sure which is gentle on liver or ask for any good liver tonic to support liver health.That's my take on this .keep us posted.

Good luck!!
yana
Never work just for money or for power. They won't save your soul or help you sleep at night.
~Marian Wright Edelman~


I have discovered that all human evil comes from this, man's being unable to sit still in a room.
~Blaise Pascal~


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40581
   Posted 4/12/2008 6:24 PM (GMT -7)   

Hi Angela,

I am sorry that I had to take a sentence out of your post, but according to rule #1 we can't allow you to discuss illegal substances.  Again, sorry but I have to follow the rules.

I can see you are having some anxiety with taking prescription medications.  I don't blame you.  I take my share and it is stressful just filling my pill box.LOL . . .

Do you go to any counseling?  If you do not want to take the meds, maybe counseling would be the route to go.  I would recommend it.  Cognative Behavioral Therapy might be a suggestion for you. 

Any way it takes cymbalta a few weeks I think to get the full benefit from it.  I don't know whether or not you would have withdrawals or not if you stop it. 

Do you have blood work done to check your liver enzymes?  If you are worried, maybe that would ease your mind and you wouldn't be so hesitant to take the cymbalta.

This is just my opinion.  So I can't recomend going off of your meds, I think that you should talk to the doctor first.

Hugs, Karen


  Moderator-Depression
 
fibromyalgia, Chronic fatigue, depression,allergies


ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 4/14/2008 4:59 AM (GMT -7)   
Bump
Shy


Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

Please remember,I am not a professional..I am just a person who is also fighting depression.

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 11:03 AM (GMT -7)
There are a total of 2,733,556 posts in 301,133 threads.
View Active Threads


Who's Online
This forum has 151270 registered members. Please welcome our newest member, marciac12.
325 Guest(s), 11 Registered Member(s) are currently online.  Details
Serenity Now, Scaredy Cat, Tick41, mpost, jabele, KatieBwithUC, pmm73, WORLD HEALING, peanut307, Traveler, iamamess


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer